Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 101, NWS State College, PA

July 25, 2023Cumberland County, Dauphin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 25, 2023, 1:16 AM EDT for Cumberland County, Dauphin County, Pennsylvania. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2023, 1:16 AM EDT (05:16 UTC)
Expired
Jul 25, 2023, 2:00 AM EDT
In force
44 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, PA, Dauphin County, PA

The radar

The State College radar (KCCX), 118 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 1:30 AM EDTTSTM WND DMG1 N Harrisburg, PASignificant damage to large tent at Farm Show Complex. Tent blew onto nearby cars. Some trees uprooted.
Jul 25, 1:42 AM EDTTSTM WND DMG1 Ese Harrisburg, PA2 ft diameter tree down blocking the road.
Jul 25, 1:45 AM EDTTSTM WND DMG1 S Progress, PATree down on the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

628 
WUUS51 KCTP 250516
SVRCTP
PAC041-043-250600-
/O.NEW.KCTP.SV.W.0101.230725T0516Z-230725T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
116 AM EDT Tue Jul 25 2023

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cumberland County in south central Pennsylvania...
  Southern Dauphin County in south central Pennsylvania...

* Until 200 AM EDT.

* At 115 AM EDT, a severe thunderstorm was located over Enola, moving
  east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Harrisburg, Lower Allen, Hershey, Colonial Park, Progress, Camp
  Hill, Palmyra, New Cumberland, Linglestown, Enola, Steelton and
  Lemoyne.

This includes the following Interstates...
 Interstate 81 from mile markers 60 to 81.
 Interstate 83 from mile markers 41 to 50.
 Interstate 283 from mile markers 1 to 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Very heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 7700 4031 7700 4033 7692 4034 7692
      4045 7667 4025 7659 4022 7692
TIME...MOT...LOC 0515Z 253DEG 15KT 4029 7693 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Lambert/Travis
1 follow-up statement
519 
WWUS51 KCTP 250550
SVSCTP

Severe Weather Statement
National Weather Service State College PA
150 AM EDT Tue Jul 25 2023

PAC041-250559-
/O.CAN.KCTP.SV.W.0101.000000T0000Z-230725T0600Z/
Cumberland PA-
150 AM EDT Tue Jul 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east 
and out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 4031 7686 4034 7682 4037 7679 4045 7667
      4025 7659 4023 7686
TIME...MOT...LOC 0549Z 277DEG 22KT 4029 7673 

$$

PAC043-250600-
/O.CON.KCTP.SV.W.0101.000000T0000Z-230725T0600Z/
Dauphin PA-
150 AM EDT Tue Jul 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHEASTERN DAUPHIN COUNTY...

At 149 AM EDT, a severe thunderstorm was located over Hummelstown,
moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Harrisburg, Hershey, Colonial Park, Progress, Palmyra, Linglestown,
Steelton, Hummelstown, Paxtonia, Rutherford, Skyline View and
Lawnton.

This includes the following Interstates...
 Interstate 81 from mile markers 69 to 81.
 Interstate 83 from mile markers 44 to 50.
 Interstate 283 near mile marker 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4031 7686 4034 7682 4037 7679 4045 7667
      4025 7659 4023 7686
TIME...MOT...LOC 0549Z 277DEG 22KT 4029 7673 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Lambert

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:24 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 24, 11:24 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service State College PA
1124 PM EDT Mon Jul 24 2023

.SYNOPSIS...
An upper level trough will bring scattered thunderstorms this
evening and again on Tuesday. A spike in heat and humidity is
forecast later this week with some of the hottest temperatures
of the summer so far expected Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Radar at 0230Z shows a broken line of showers/thunderstorms
along the trailing low level jet/plume of higher pwats linked
to a shortwave lifting into New England. Waning upper level
forcing and a cooling boundary layer should cause this band of
convection to weaken as it slides east late this evening. Latest
convection-allowing models indicate it may take until 06Z-07Z
for the showers to clear the eastern edge of the forecast area.
Looking upstream, convection over the Ohio Valley is likely to
push into the southwest part of the forecast area late tonight
in association with a remnant MCV. However, latest convection-
allowing models indicate it will be in a weakening phase as it
pushes into a more stable environment over PA.

Partly cloudy skies and a nearly calm wind should result in
patchy late night valley fog. The latest SREF and NAMNEst
suggest the best chance of locally dense fog will be in the deep
river/stream valleys of the NW Mtns and also in any locations
that received rain today. Min temps should range from the mid
50s in the coolest valleys of the NW Mtns, to the mid and upper
60s across the Lower Susq Valley.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Another shortwave is progged to dive southeast and into the
base of an upper trough over PA on Tuesday, once again resulting
in scattered, mainly afternoon showers and thunderstorms.
Moderate cape and decent deep layer shear of around 30kts in the
model guidance across the southeast part of the forecast area
could support storm organization and the threat of locally
damaging wind gusts/large hail over that part of the state.
Latest convection-allowing models indicate the greatest threat
over the Lower Susq Valley will be between 18Z-22Z.

Morning cloud cover/scattered showers and afternoon convection
is likely to limit heating Tuesday, with highs ranging from the
upper 70s over the Alleghenies to the mid 80s across the Susq
Valley.

Surface high building in behind the departing upper trough
should result in breaking clouds, then patchy late night fog
Tuesday night. All guidance supports fair and increasingly hot
weather Wednesday with moderate humidity, as ridging at the
surface and aloft build over PA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Model guidance continues to suggest an increasing potential for
a heat wave late in the week, as the surface high passes off
the east coast to the vicinity of Bermuda, advecting hot and
increasingly humid air into the region. ECENS mean 850mb temps
surge to around 20C by Thursday and Friday, translating to
likely highs ranging from the upper 80s over the Allegheny
Plateau, to the mid 90s in the Susq Valley. Pennsylvania will
be on the northern periphery of a subtropical ridge late this
week, in a region susceptible to fast-moving shortwaves and a
daily chance of strong convection.

The best chance of rain will come Saturday, when all medium
range guidance tracks a slow-moving cold front south across the
state. There is building model consensus in a cooler/drier end
to the weekend, with the front settling south of the area.
However, will maintain low POPs, due to the inherent
uncertainty in model solutions this far out. All medium range
guidance tracks Canadian high pressure southeast into the region
next Monday, supporting a high confidence of fair weather with
temps probably a bit below average.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
Late evening update.

Adjusted TAFS some this evening for showers and storms.

Also some fog at BFD for a few minutes a short time ago.

Earlier discussion below.

00Z TAFS sent.

Storm that formed just southwest of the office here formed
a ling of strong storms. Left thunder and showers out of
most of the sites, except for IPT. Gusty winds likely with that
storm, based on how storms came past the office here. Had some
pea size hail outside here.

Some fog possible late, mainly just for a brief time. Most
likely in spots that got some rain today.

Models showed weak shortwaves yesterday for today. Likewise,
models show hints of these shortwaves each day through at least
Thursday.

Thus looking at a daily chance of showers and storms.

For Tuesday, went with VCSH in the TAFS. Potential for
more organized activity, but that is a ways out.

Outlook...

Wed-Thu...Isold, mainly afternoon and evening showers and
storms.

Fri-Sat...Greater chance of more scattered to numerous
showers/storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald
LONG TERM...Fitzgerald
AVIATION...Martin
Hazardous weather outlook, Jul 24, 11:49 AM EDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1149 AM EDT Mon Jul 24 2023

PAZ006-012-018-019-025>028-034-035-037-041-042-045-046-049>053-058-
251600-
Potter-Northern Clinton-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
1149 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms associated with strong wind gusts and heavy
rain are possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A spike in heat and humidity will result in an increased risk of
heat related illness with prolonged exposure Thursday through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-011-017-024-033-251600-
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
1149 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms associated with strong wind gusts are
possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056-057-059-063>066-251600-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
1149 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms associated with strong wind gusts and heavy
rain are possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A spike in heat and humidity will result in an increased risk of
heat related illness Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Special weather statement, Jul 24, 9:52 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service State College PA
952 PM EDT Mon Jul 24 2023

PAZ028-050-052-056-250215-
Perry PA-Northumberland PA-Juniata PA-Snyder PA-
952 PM EDT Mon Jul 24 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NORTHUMBERLAND...
NORTHEASTERN JUNIATA...EASTERN SNYDER AND NORTHEASTERN PERRY COUNTIES
THROUGH 1015 PM EDT...

At 952 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Selinsgrove to 12 miles southeast of Lewistown.
Movement was east at 15 mph.

HAZARD...Isolated wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sunbury, Selinsgrove, Trevorton, Shamokin Dam, Hummels Wharf,
Mcalisterville, Kreamer, Port Trevorton, Richfield, Mexico, Mount
Pleasant Mills, Kratzerville, Ickesburg, Fremont, Meiserville,
Mifflintown, Port Royal, Thompsontown, Millerstown and Freeburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4039 7732 4051 7749 4086 7688 4082 7662
TIME...MOT...LOC 0152Z 271DEG 12KT 4083 7686 4048 7740

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KF
Special weather statement, Jul 24, 10:38 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service State College PA
1038 PM EDT Mon Jul 24 2023

PAZ028-050>053-056>058-250300-
Columbia PA-Perry PA-Northumberland PA-Montour PA-Juniata PA-
Dauphin PA-Snyder PA-Schuylkill PA-
1038 PM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCHUYLKILL...
NORTHUMBERLAND...NORTHERN DAUPHIN...NORTHEASTERN JUNIATA...
SOUTHEASTERN SNYDER...SOUTHEASTERN MONTOUR...SOUTHERN COLUMBIA AND
NORTHEASTERN PERRY COUNTIES THROUGH 1100 PM EDT...

At 1036 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Selinsgrove, moving northeast at 35 mph. This storm
was part of a cluster of storms that extended northeast to near
Bloomsburg.

HAZARD...Winds up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Bloomsburg, Pottsville, Berwick, Sunbury, Shamokin, Mount Carmel,
Selinsgrove, Schuylkill Haven, Shenandoah, Danville, Minersville,
Mahanoy City, Frackville, St. Clair, Kulpmont, Ashland, Orwigsburg,
Millersburg, Elysburg and Fairview-Ferndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4055 7652 4056 7654 4054 7657 4045 7705
      4070 7711 4114 7623 4103 7623 4095 7621
      4094 7616 4063 7605
TIME...MOT...LOC 0236Z 255DEG 45KT 4061 7693

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Martin
Special weather statement, Jul 24, 11:05 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service State College PA
1105 PM EDT Mon Jul 24 2023

PAZ028-050-052-053-056>059-250400-
Columbia PA-Perry PA-Northumberland PA-Lebanon PA-Juniata PA-
Dauphin PA-Snyder PA-Schuylkill PA-
1105 PM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT SCHUYLKILL...SOUTHERN
NORTHUMBERLAND...DAUPHIN...EASTERN JUNIATA...SOUTHEASTERN SNYDER...
SOUTHEASTERN COLUMBIA...NORTHEASTERN PERRY AND NORTHWESTERN LEBANON
COUNTIES THROUGH MIDNIGHT EDT...

At 1103 PM EDT, Doppler radar was tracking a strong thunderstorm
over Ashland, moving northeast at 35 mph. This storm was part of a
large cluster of storms that extended from near Bloomsburg, westward
to just west of Newport.

HAZARD...Winds up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Pottsville, Shamokin, Tamaqua, Linglestown, Mount Carmel, Schuylkill
Haven, Shenandoah, Minersville, Mahanoy City, Frackville, St. Clair,
Kulpmont, Ashland, Paxtonia, Skyline View, Orwigsburg, Valley View,
Millersburg, Mcadoo and Elysburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4064 7598 4057 7602 4058 7607 4052 7626
      4050 7643 4049 7644 4044 7636 4031 7677
      4048 7735 4088 7655 4088 7652 4089 7653
      4104 7623 4095 7621 4090 7604 4091 7600
      4081 7589 4073 7576
TIME...MOT...LOC 0303Z 256DEG 37KT 4071 7637

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Martin
Special weather statement, Jul 25, 12:23 AM EDT, 53 minutes before
Special Weather Statement
National Weather Service State College PA
1223 AM EDT Tue Jul 25 2023

PAZ057>059-250545-
Lebanon PA-Dauphin PA-Schuylkill PA-
1223 AM EDT Tue Jul 25 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SCHUYLKILL...
NORTHERN DAUPHIN AND NORTHWESTERN LEBANON COUNTIES THROUGH 145 AM
EDT...

At 1223 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Linglestown to near
Myerstown. Movement was east at 20 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Schuylkill Haven, Pine Grove, Lykens, Elizabethville, Williamstown,
Fredericksburg, Tower City, Friedensburg, Lickdale, Fort Indiantown
Gap, Lake Wynonah, Wiconisco, Auburn, Deer Lake, Ravine, Muir, Port
Clinton, Orwin, Summit Station and Landingville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4057 7602 4058 7607 4057 7608 4053 7617
      4052 7626 4052 7634 4049 7644 4044 7636
      4045 7643 4048 7694 4058 7689 4063 7602
      4062 7600
TIME...MOT...LOC 0423Z 262DEG 17KT 4051 7684 4047 7636

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Lambert
Special weather statement, Jul 25, 12:29 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service State College PA
1229 AM EDT Tue Jul 25 2023

PAZ063-064-250530-
Adams PA-Cumberland PA-
1229 AM EDT Tue Jul 25 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ADAMS AND CENTRAL
CUMBERLAND COUNTIES THROUGH 130 AM EDT...

At 1229 AM EDT, Doppler radar was tracking a strong thunderstorm near
Shippensburg, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Carlisle, Schlusser, Boiling Springs, Mount Holly Springs, Pine Grove
Furnace, Walnut Bottom, Bendersville, Idaville, Gardners and Penn
State Dickinson School Of Law.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4001 7745 4010 7749 4023 7719 4014 7704
      4007 7714 4006 7709 4003 7707 3995 7739
TIME...MOT...LOC 0429Z 245DEG 10KT 4006 7736

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lambert
Special weather statement, Jul 25, 1:02 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
102 AM EDT Tue Jul 25 2023

PAZ056-057-063-250600-
Perry PA-Cumberland PA-Dauphin PA-
102 AM EDT Tue Jul 25 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAUPHIN...EAST CENTRAL
PERRY AND NORTHEASTERN CUMBERLAND COUNTIES THROUGH 200 AM EDT...

At 101 AM EDT, Doppler radar was tracking a strong thunderstorm over
Enola, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Harrisburg, Lower Allen, Hershey, Colonial Park, Progress, Camp Hill,
Palmyra, New Cumberland, Linglestown, Enola, Steelton, Lemoyne,
Hummelstown, Paxtonia, Rutherford, Skyline View, Lawnton,
Wormleysburg, Bressler-Enhaut-Oberlin and Penbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4026 7704 4032 7704 4045 7667 4044 7666
      4035 7662 4028 7660 4022 7689 4023 7690
      4022 7690 4021 7693
TIME...MOT...LOC 0501Z 249DEG 13KT 4028 7692

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:10 PM EDTSpecial Weather StatementCTPSullivan35 min
Jul 24, 8:46 PM EDTSpecial Weather StatementCTPColumbia, Montour, Sullivan, Union44 min
Jul 24, 9:00 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming45 min
Jul 24, 9:01 PM EDTSpecial Weather StatementCTPSnyder44 min
Jul 24, 9:52 PM EDTSpecial Weather StatementCTPJuniata23 min
Jul 24, 10:38 PM EDTSpecial Weather StatementCTPColumbia, Northumberland, Schuylkill22 min
Jul 24, 11:05 PM EDTSpecial Weather StatementCTPDauphin, Schuylkill55 min
Jul 24, 11:35 PM EDTAreal Flood AdvisoryCTPColumbia70 min
Jul 25, 12:23 AM EDTSpecial Weather StatementCTPLebanon82 min
Jul 25, 12:29 AM EDTSpecial Weather StatementCTPCumberland61 min
Jul 25, 1:02 AM EDTSpecial Weather StatementCTPDauphin58 min
Jul 25, 1:30 AM EDTSpecial Weather StatementCTPLebanon45 min
Jul 25, 2:10 AM EDTAreal Flood AdvisoryCTPDauphin, Lebanon2 hr
Jul 25, 7:32 AM EDTSpecial Weather StatementCTPCentre58 min
Jul 25, 8:34 AM EDTSpecial Weather StatementCTPMifflin41 min
Jul 25, 9:17 AM EDTSpecial Weather StatementCTPSnyder43 min
Jul 25, 12:11 PM EDTSpecial Weather StatementCTPNorthumberland, Schuylkill49 min
Jul 25, 2:41 PM EDTSpecial Weather StatementCTPLancaster49 min
Jul 25, 3:08 PM EDTSevere Thunderstorm WarningCTPLancaster38 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.